Alert archive / Michigan / Lakeshore Flood Statements in 2008
Lakeshore Flood Statement 3, NWS Northern Indiana
NWS Northern Indiana issued this lakeshore flood statement at Jun 15, 2008, 10:59 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2008, 10:59 AM EDT (14:59 UTC)
- Expired
- Jun 15, 2008, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
157 WHUS43 KIWX 151459 CFWIWX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1059 AM EDT SUN JUN 15 2008 INZ003-MIZ077-152300- /O.NEW.KIWX.LS.S.0003.080615T1459Z-080616T0300Z/ LA PORTE-BERRIEN- 1059 AM EDT SUN JUN 15 2008 /959 AM CDT SUN JUN 15 2008/ ...INCREASED RISK OF RIP CURRENTS THIS AFTERNOON AND THIS EVENING... HIGH WAVES ASSOCIATED WITH THUNDERSTORMS OVER SOUTHERN LAKE MICHIGAN WILL RESULT IN AN INCREASED RISK OF RIP CURRENTS THIS AFTERNOON AND THIS EVENING...CREATING DANGEROUS SWIMMING CONDITIONS. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. $$
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jun 15, 4:51 AM EDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jun 15, 4:51 AM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 451 AM EDT SUN JUN 15 2008 .SHORT TERM...(TODAY THROUGH MONDAY NIGHT) SKIES HAVE CLEARED WITH SFC HIGH PRESSURE ESTABLISHED OVER THE AREA. SHRA ACTIVITY BRUSHED NORTHERN PORTIONS OF CWA AS THEY DIMINISHED AND MOVED QUICKLY EAST JUST BEFORE MIDNIGHT. MID LEVEL SHORTWAVE CURRENTLY ROTATING AROUND CANADIAN LOW OVER WESTERN ONTARIO INTO THE GREAT LAKES. ASSOCIATED SFC FRONT IS DRIVING SOUTHEAST ACROSS THE UPPER MIDWEST. CONVECTION HAS BROKEN OUT AHEAD OF THE FRONT THIS MORNING OVER IA. EXPECT THIS TO WEAKEN AS IT MOVES SE BUT HAVE ADDED LOW CHC POPS FOR TODAY WITH ACTIVITY ALREADY TAKING OFF AND PROPAGATING TOWARDS THE CWA. TODAY AHEAD OF FRONT...WHILE MOISTURE RETURN IS NOT ESPECIALLY ROBUST IT IS SUFFICIENT TO INDUCE MODERATE INSTABILITY BY THIS AFTERNOON WITH UNSTABLE LOW/MID LEVEL LAPSE RATES LATE AFT/EVE. MODELS SHOWING RESPECTABLE AGREEMENT IN TIMING THE PASSAGE OF CONVECTION DEVELOPING AHEAD OF THE FRONT AND MOVING THROUGH THE CWA LATE THIS AFTERNOON/EARLY EVENING. STILL DEPICTING 30-40KTS 0-6KM SHEAR AND INVERTED-V SOUNDINGS WITH NAM12 PAINTING DCAPES OVER 1000J/KG ADDING TO PRIMARY THREAT OF DAMAGING WINDS. FRONTAL BNDRY MOVES THROUGH AND CLEARS OUT ON MONDAY WITH LINGERING CHANCE OF STORMS EARLY AS COOLER AIR FLOWS IN BEHIND SETTING UP A PLEASANTLY COOL MONDAY NIGHT. && .LONG TERM...(TUESDAY THROUGH SATURDAY) WRN HUDSON BAY VORTEX TO DROP SWD AS UPSTREAM RIDGE BUCKLES IN RESPONSE TO BUILDING HGHTS/HEAT ACRS SWRN STATES EXNTDG N-NNE INTO FAR NRN PLAINS. LATE AM/MIDDAY 50-55KT 7H JETLET NOTED ROUNDING WITH NEAR 40C 5H/SFC TEMP DIFFERENTIAL IN NERN HALF OF CWA. MODIFIED SNDG IN NERN WITH SFC T/TD YIELDS 550 J/KG. GIVEN CYCLONIC FLOW WITH EMBEDDED SHORTWAVE TROF...MOISTURE AVAILABLE /1000-850 MIXR NEAR 7 G/KG/ COINCIDENT WITH RELATIVE DECENT AMOUNT OF INSTABILITY...HAVE UPPED POPS TUE FOR MIDDAY/AFT SHRA AND ISOLD TSRA MENTION. PATTERN THEN QUIETS WITH SLOWLY MODERATING TEMPS/LOW HUMIDITY FOR MIDWEEK AS THIS SYSTEM SWINGS INTO NEW ENGLAND ON WED AND BY THU BEGINS TO FILL. MEANWHILE WAVE FEATURE IN PAC 33N/140W CATCHES SRN PERIPHERY OF RAPID WESTRLYS ASSOCD WITH ALEUTIAN LOW. GFS/ECMWF/CAN GLB ALL BRING THIS INTO WRN GRTLKS BY FRIDAY AFTERNOON-SAT. FEATURE MAY BE SLOWED/WEAKEN PASSING THROUGH SLOWLY WEAKENING BLOCK PATTERN...CHC FOR POPS INCRS AT LEAST SLIGHTLY FOR WEEKEND...THOUGH ATTM TIMING/PLACEMENT/STRENGTH OF FEATURE UNCERTAIN AT BEST AND IN LIGHT OF NO MENTION SURROUNDING WILL DEFER FOR 12 UTC MODEL BEFORE MENTION ON SHRA/TSRA CONSIDERED IN DY6-7 TIMEFRAME. && .AVIATION... LIGHT SHOWERS OVER THE NORTHERN COUNTIES HAVE DIMINISHED WITH MOSTLY CLEAR SKIES EXCEPT FOR SOME MID LEVEL SCT CLOUDS NEAR KFWA THAT WILL QUICKLY WORK EASTWARD. VFR CONDITIONS OVERNIGHT WITH WSW WINDS AND INCREASING CLOUDS SUNDAY AFTERNOON AS COLD FRONT APPROACHES. EXPECT STORMS TO DEVELOP AHEAD OF THE FRONTAL BOUNDARY WITH POTENTIAL IMPACT TO TERMINALS BEGINNING AROUND 21Z AND CONTINUING THROUGH THE TAF PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LUDINGTON LONG TERM...MURPHY AVIATION...LUDINGTON
Hazardous weather outlook, Jun 15, 10:58 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1058 AM EDT SUN JUN 15 2008 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-161500- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1058 AM EDT SUN JUN 15 2008 /958 AM CDT SUN JUN 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THERE IS A RISK OF SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AND AGAIN ON TUESDAY ACROSS NORTHEAST AREAS. SEVERE WEATHER IS NOT EXPECTED...HOWEVER SMALL HAIL IS POSSIBLE WITH STORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-161500- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1058 AM EDT SUN JUN 15 2008 /958 AM CDT SUN JUN 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THERE IS A RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. HIGH WAVES ASSOCIATED WITH THE THUNDERSTORMS WILL RESULT IN AN INCREASED RISK OF RIP CURRENTS AT THE LAKE MICHIGAN BEACHES THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AND AGAIN ON TUESDAY ACROSS NORTHEAST AREAS. SEVERE WEATHER IS NOT EXPECTED...HOWEVER SMALL HAIL IS POSSIBLE WITH STORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 15, 9:59 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
959 AM EDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0959 AM HAIL BUCHANAN 41.83N 86.37W
06/15/2008 M0.25 INCH BERRIEN MI TRAINED SPOTTER
&&
EVENT NUMBER 01476
SAWSpecial weather statement, Jun 15, 10:01 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1001 AM EDT SUN JUN 15 2008 INZ003-012>015-020-022-151500- CASS-FULTON-LA PORTE-MARSHALL-PULASKI-STARKE-WHITE- 1001 AM EDT SUN JUN 15 2008 ...SPECIAL WEATHER STATEMENT... AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WANATAH TO NORTH JUDSON TO 11 MILES WEST OF FRANCESVILLE...MOVING SOUTHEAST AT 37 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... KNOX... WINAMAC... PLYMOUTH... ROCHESTER... KINGSFORD HEIGHTS... FRANCESVILLE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON/200 PM CDT SUNDAY AFTERNOON/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. $$
Local storm report, Jun 15, 10:23 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 AM EDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1005 AM TSTM WND DMG BUCHANAN 41.83N 86.37W
06/15/2008 BERRIEN MI COUNTY OFFICIAL
TREES AND POWER LINES DOWN
&&
EVENT NUMBER 01477
SAWSpecial weather statement, Jun 15, 10:30 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1030 AM EDT SUN JUN 15 2008 INZ006-MIZ079-080-151500- BRANCH-LAGRANGE-ST. JOSEPH- 1030 AM EDT SUN JUN 15 2008 ...SPECIAL WEATHER STATEMENT... AT 1025 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF THREE RIVERS TO 9 MILES WEST OF WHITE PIGEON TO 22 MILES SOUTHWEST OF WHITE PIGEON...MOVING EAST AT 45 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... THREE RIVERS... STURGIS... WHITE PIGEON... CENTREVILLE... COLON... MOORE PARK... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. $$ JC
Special weather statement, Jun 15, 10:55 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1055 AM EDT SUN JUN 15 2008 INZ008-009-016>018-022>026-032-033-151600- ALLEN-BLACKFORD-CASS-DE KALB-GRANT-HUNTINGTON-KOSCIUSKO-MIAMI-NOBLE-WABASH-WELLS-WHITLEY- 1055 AM EDT SUN JUN 15 2008 ...SPECIAL WEATHER STATEMENT... AT 1051 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG GUSTY WINDS ALONG A OUTFLOW BOUNDARY EXTENDING FROM NORTH WEBSTER TO 9 MILES WEST OF NORTH MANCHESTER TO 8 MILES SOUTHWEST OF GRISSOM AFB...MOVING EAST AT 35 MPH. WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS GUST FRONT. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... LIGONIER... NORTH MANCHESTER... WABASH... TRI-LAKES... COLUMBIA CITY... KENDALLVILLE AND HUNTINGTON... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. $$
Special weather statement, Jun 15, 10:55 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1055 AM EDT SUN JUN 15 2008 INZ008-009-016>018-022>026-032-033-151600- ALLEN-BLACKFORD-CASS-DE KALB-GRANT-HUNTINGTON-KOSCIUSKO-MIAMI-NOBLE-WABASH-WELLS-WHITLEY- 1055 AM EDT SUN JUN 15 2008 ...SPECIAL WEATHER STATEMENT... AT 1051 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG GUSTY WINDS ALONG A OUTFLOW BOUNDARY EXTENDING FROM NORTH WEBSTER TO 9 MILES WEST OF NORTH MANCHESTER TO 8 MILES SOUTHWEST OF GRISSOM AFB...MOVING EAST AT 35 MPH. WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS GUST FRONT. LOCATIONS IN THE PATH OF THESE WINDS INCLUDE... LIGONIER... NORTH MANCHESTER... WABASH... TRI-LAKES... COLUMBIA CITY... KENDALLVILLE AND HUNTINGTON... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE WINDS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. $$
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:10 AM EDT | Severe Thunderstorm Warning | IWX | Berrien | 65 min |
| Jun 15, 9:51 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 54 min |
| Jun 15, 11:13 AM EDT | Severe Thunderstorm Warning | IWX | Branch | 32 min |
| Jun 15, 4:37 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Saint Joseph | 53 min |
| Jun 15, 5:28 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale, Saint Joseph | 62 min |
| Jun 15, 8:08 AM EDT | Special Marine Warning | IWX | 2 hr | |
| Jun 15, 10:16 AM EDT | Special Marine Warning | IWX | 68 min | |
| Jun 15, 4:23 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph | 67 min |
| Jun 15, 4:54 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 66 min |
| Jun 15, 5:32 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall, Saint Joseph | 58 min |
| Jun 15, 5:38 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Pulaski | 52 min |
| Jun 15, 6:01 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 59 min |
| Jun 15, 6:03 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 42 min |
| Jun 15, 6:31 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Miami | 39 min |
| Jun 15, 6:38 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami, Wabash | 48 min |
| Jun 15, 6:43 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Huntington, Kosciusko, Noble, Whitley | 62 min |
| Jun 15, 6:53 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami, Wabash | 67 min |
| Jun 15, 7:03 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wells | 57 min |
| Jun 15, 7:13 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen | 62 min |
| Jun 15, 7:38 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Jay, Wells | 67 min |
| Jun 15, 7:52 PM EDT | Severe Thunderstorm Warning | IWX | Adams | 23 min |
Nearby
Lakeshore Flood Statements in Michigan, 2008Lakeshore Flood Statements in Indiana, 2008Every lakeshore flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.